Advertisement

A criterion for regular sequences

  • D. P. PatilEmail author
  • U. Storch
  • J. Stückrad
Article

Abstract

LetR be a commutative noetherian ring and ƒ1, …, ƒr ∃ R. In this article we give (cf. the Theorem in §2) a criterion for ƒ1, …, ƒr to be regular sequence for a finitely generated module overR which strengthens and generalises a result in [2]. As an immediate consequence we deduce that if V(g 1, …,g r ) ⊆ V(ƒ1, …, ƒr) in SpecR and if ƒ1, …, ƒr is a regular sequence inR, theng 1, …,g r is also a regular sequence inR.

Keywords

Regular sequence 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    Bruns W and Herzog J, Cohen-Macaulay rings (Cambridge Studies in Advanced Mathematics 39, Cambridge: Cambridge University Press) (1993)zbMATHGoogle Scholar
  2. [2]
    Eisenbud D, Herrmann M and Vogel W, Remarks on regular sequences,Nagoya Math. J. 67 (1977) 177–180zbMATHMathSciNetGoogle Scholar
  3. [3]
    Matsumura H, Commutative ring theory (Cambridge: Cambridge University Press) (1986)zbMATHGoogle Scholar
  4. [4]
    Scheja G and Storch U, Regular sequences and resultants,Res. Notes in Math. (Natick, Massachusetts: A K Peters) (2001) vol. 8Google Scholar
  5. [5]
    Serre J-P, Local algebra, in: Springer monographs in mathematics (Berlin, Heidelberg, New York: Springer-Verlag) (2000)Google Scholar

Copyright information

© Indian Academy of Sciences 2004

Authors and Affiliations

  1. 1.Department of MathematicsIndian Institute of ScienceBangaloreIndia
  2. 2.FakultÄt für MathematikRuhr UniversitÄt BochumBochumGermany
  3. 3.FakultÄt für Mathematik und InformatikUniversitÄt, LeipzigLeipzigGermany

Personalised recommendations